My daughter was told at her pain clinic that she could not build a tolerance to Avinza. My daughter has to be taken off of Avinza and put on something else for a while and go through terrible withdrawl (withdrawal), including restless leg syndrome, then she sees the nurse again and has to argue with her to get her to put her on Avinza again. The nurse practioner thinks that the Avinza just doesn't work, rather than the fact that it does work, but you do build a tolerance and the dosage needs to be adjusted. This nurse also says that restless leg syndrome cannot be a withdrawl (withdrawal) symptom, and yet it goes away when the Avinza is restarted.
The bad thing is you can't even switch pain clinics. Once you've been to one you're stuck there forever. When my daughter started there, she saw a doctor. The doctor left and it's just the nurse practioner that see's everyone.
Is my daughter right that your dosage needs to adjusted accordingly. Also are restlesss, painful legs a withdrawl (withdrawal) symptom for Avinza. Thank you, Pam7500
If Avinza is an opiate-I've never heard of it-your daughter is correct. I've had to detox from opiates rather suddenly(doc stopped practicing, and I got a phone call two days before my appntmt.) and my legs twitched uncontrollably. I also know people with illicit drug habits who say they experienced this as well.
I recall your post asking about the Avinza a bit ago and the following was my response:
"This came from a trusted Medication website regarding avinza: "When used for an extended period this medication may not work as well and may require different dosing." You most certainly can build a tolerance to Avinza, or most any drug. Tell the NP to use her Taber's Manual to verify the information she is giving your daughter.
Actual RLS is not caused from withdrawal. RLS is a condition that is chronic and has no relationship to drug withdrawal. I have several friends with RLS that never took a narcotic in their life. HOWEVER restless legs are very often part of withdrawal symptoms and that is what your daughter is experiencing. So the NP is right, but wrong. It's simply a matter of wording.
NP's are excellent in their place but in my opinion they are not qualified to run a Pain Management Clinic. I don't know what state you live in but in some states NP's do not even have prescription rights or they have limited prescription rights. It is unfortunate that you are forced to go to a clinic that does not have a pain management specialist. Don't get me wrong NP's are knowable. They have a 4 year degree in nursing (BSN) and than have an additional two years in an advanced nursing speciality. They are not physicians.
I encourage you to do what you can to get into another pain management clinic. Good luck to you. Please keep us posted. I will look forward to your next update. Peace, Tuck
I was on Avinza for the best part of four years before concluding that it wasn't being as effective as it should be. It's extended relief morphine. What we did was not to withdraw, but to switch my extended release medication first to Kadia (spelling?), which is also morphine based, and then to Opana, and ER opiod. Opana seems to be working relatively well, at least for now.
The point is that it shouldn't be necessary for you to totally withdraw with all the pain and suffering that withdrawal implies--you should be able to change medications. Unfortunately, that is a kind of change that a nurse practitioner may not be able to make. I strongly urge you to try to find a pain management doctor rather than depending on a clinic. I don't know where you are, but I've found that google searches can usually result in goodly sized lists to work from.
Again, try to find a true practioner rather than a clinic--you shouldn't have to go through all that you ARE going through.
After reading your story, I can't understand why the nurse didn't give your daughter something to take in place of the Avinza. The nurse is very aware of the unpleasant w/d symptoms and could have made it more comfortable for your daughter. Clinics like these should not be in operation. You are NOT suck at that clinic by any means. You need to find another clinic in a hurry. Did the nurse also tell you that she couldn't go anywhere else? Much of the info you have recieved from the nurse is wrong. As far as RLS, It is a symptom of w/d and can become a problem long after stopping the opiates. Please take this advise and find a compitant clinic for your daughter. She is depending on you. Members in the forum have found alternate clinics for others and maybe we can find one for you. If you would like, leave your city or state info in my personal messages. I will do some serching for you. Please take care,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.